Alert archive / Kansas / River Flood Warnings in 2007
River Flood Warning 170, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Dec 11, 2007, 9:19 PM CST for Atchison County, Leavenworth County, Kansas. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2007, 9:19 PM CST (03:19 UTC)
- Expired
- Dec 12, 2007, 6:55 PM CST
- In force
- 22 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Moderate
Counties Atchison County, KS, Leavenworth County, KS
The radar
The Topeka radar (KTWX), 100 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stranger Creek at Easton (ESTK1).
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06891850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KEAX 120319
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
919 PM CST TUE DEC 11 2007
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING STREAMS...
STRANGER CREEK AT EASTON
AFFECTING THE FOLLOWING COUNTIES IN KANSAS...ATCHISON...LEAVENWORTH
.DUE TO THE ICE STORM AND FREEZING RAIN OVER THE PASS 48 HOURS... A
FLOOD WARNING IS IN EFFECT UNTIL MIDNIGHT TONIGHT.
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
KSC005-103-130319-
/O.NEW.KEAX.FL.W.0170.071212T0319Z-071213T1200Z/
/ESTK1.2.ER.071212T0226Z.071212T0600Z.071212T1200Z.NO/
919 PM CST TUE DEC 11 2007
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE STRANGER CREEK AT EASTON.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:51 PM TUESDAY THE STAGE WAS 16.5 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
RISE TO NEAR 18.0 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* AT 18.0 FEET...231ST STREET NORTH AND SOUTH OF EASTON FLOODS...AND
WATER ENTERS THE PLAYGROUND OF THE EASTON GRADE SCHOOL.
* AT 17.0 FEET...WATER ENTERS LOW-LYING FIELDS SOUTH OF EASTON.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
STRANGER CREEK
EASTON 17 16.5 TUE 07 PM 18.0 EARLY WEDNESDAY
MORNING
$$3 follow-up statements
000
WGUS83 KEAX 121536
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
936 AM CST WED DEC 12 2007
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
STRANGER CREEK AT EASTON
AFFECTING THE FOLLOWING COUNTIES IN KANSAS...ATCHISON...LEAVENWORTH
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
KSC005-103-131536-
/O.EXT.KEAX.FL.W.0170.000000T0000Z-071213T2020Z/
/ESTK1.2.ER.000000T0000Z.071212T1446Z.071212T2020Z.NO/
936 AM CST WED DEC 12 2007
THE FLOOD WARNING CONTINUES FOR
THE STRANGER CREEK AT EASTON
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:46 AM WEDNESDAY THE STAGE WAS 18.6 FEET
* MODERATE FLOODING IS OCCURRING.
* FLOOD STAGE IS 17.0 FEET
* FORECAST...THE RIVER IS NEAR CREST AND IS FORECAST TO FALL TO BELOW FLOOD
STAGE BY LATE AFTERNOON.
* AT 18.0 FEET...231ST STREET NORTH AND SOUTH OF EASTON FLOODS...AND
WATER ENTERS THE PLAYGROUND OF THE EASTON GRADE SCHOOL.
* AT 17.0 FEET...WATER ENTERS LOW-LYING FIELDS SOUTH OF EASTON.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
STRANGER CREEK
EASTON 17 18.6 WED 09 AM 17.7 THIS AFTERNOON
$$
SAW000
WGUS83 KEAX 122050
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
250 PM CST WED DEC 12 2007
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
STRANGER CREEK AT EASTON
AFFECTING THE FOLLOWING COUNTIES IN KANSAS...ATCHISON...LEAVENWORTH
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
KSC005-103-132050-
/O.EXT.KEAX.FL.W.0170.000000T0000Z-071214T0207Z/
/ESTK1.2.ER.000000T0000Z.071212T1446Z.071213T0207Z.NO/
250 PM CST WED DEC 12 2007
THE FLOOD WARNING CONTINUES FOR
THE STRANGER CREEK AT EASTON
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:04 PM WEDNESDAY THE STAGE WAS 18.2 FEET
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE THIS EVENING.
* AT 18.0 FEET...231ST STREET NORTH AND SOUTH OF EASTON FLOODS...AND
WATER ENTERS THE PLAYGROUND OF THE EASTON GRADE SCHOOL.
* AT 17.0 FEET...WATER ENTERS LOW-LYING FIELDS SOUTH OF EASTON.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
STRANGER CREEK
EASTON 17 18.2 WED 02 PM 17.6 THIS EVENING
$$000
WGUS83 KEAX 130055
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
655 PM CST WED DEC 12 2007
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS...
STRANGER CREEK AT EASTON
AFFECTING THE FOLLOWING COUNTIES IN KANSAS...ATCHISON...LEAVENWORTH
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
KSC005-103-130125-
/O.CAN.KEAX.FL.W.0170.000000T0000Z-071214T0207Z/
/ESTK1.2.ER.000000T0000Z.071212T1446Z.071212T2237Z.NO/
655 PM CST WED DEC 12 2007
THE FLOOD WARNING IS CANCELLED FOR
THE STRANGER CREEK AT EASTON
* AT 6:40 PM WEDNESDAY THE STAGE WAS 16.0 FEET
* FELL BELOW FLOOD STAGE AT 4:37 PM WEDNESDAY.
* FLOOD STAGE IS 17.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
STRANGER CREEK
EASTON 17 16.0 WED 07 PM 10.0 THURSDAY MORNING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Dec 11, 5:51 PM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Dec 11, 5:51 PM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
551 PM CST TUE DEC 11 2007
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
NOW ENTERING THE CLEAN-UP PHASE OF THE MULTI-DAY WINTER STORM EVENT.
LATEST WATER VAPOR SATELLITE IMAGERY SHOWS A WELL DEVELOPED
SHORTWAVE MOVING THROUGH CENTRAL KS AND OK. WELL-DEFINED BACK EDGE
TO THE CLOUD ENHANCEMENT WILL SHUT OFF THE BULK OF THE
PRECIPITATION WITH ITS PASSAGE. WITH THE ISENTROPIC LIFT LONG
REMOVED AND FRONTOGENETIC LIFT WEAKENING THE PRECIPITATION INTENSITY
HAS DECREASED CONSIDERABLY THIS AFTERNOON. THIS TREND WILL CONTINUE
THROUGH THE EVENING HOURS. COLDER AIR IS FINALLY MOVING SOUTHWARD
BUT MOST OF THE PRECIPITATION WILL HAVE MOVED OUT BY THE TIME
SUB-FREEZING TEMPERATURES ARRIVE. AS A RESULT HAVE CANCELLED THE ICE
STORM WARNING AND REPLACED IT WITH A WINTER WEATHER ADVISORY TO
ACCOUNT FOR MINOR ACCUMULATIONS FROM PATCHY FREEZING RAIN AND SLEET.
AFTER THE SHORTWAVE MOVES THROUGH SOUNDINGS SUGGEST FREEZING DRIZZLE
MAY FORM OVER MOST OF THE AREA. NORTHERLY SURFACE WINDS NOT EXPECTED
TO GET ABOVE 15 MPH SO WIND EFFECTS ON ICE LADEN TREES AND POWER
LINES WILL NOT BE AS PRONOUNCED.
CLOUDY SKIES AND TRAPPED LOW LEVEL MOISTURE WILL LIMIT THE DEGREE
OF COOLING TONIGHT AND THIS CLOUD COVER WILL PERSIST ALL DAY
WEDNESDAY. THUS HAVE ADJUSTED MAX/MIN TEMPERATURES ACCORDINGLY TO
ACCOUNT FOR A SMALLER DIURNAL FLUX.
CLOUDY SKIES COULD REMAIN OVER A LARGE PART OF THE CWA WEDNESDAY
NIGHT AS BOUNDARY LAYER FLOW REMAINS LIGHT. SHOULD ANY AREA CLEAR
SOUNDINGS SUGGEST DENSE FOG COULD FORM. SINCE THIS IS NOT A HIGH
PROBABILITY AND CONDITIONAL ON CLOUDS CLEARING WILL HOLD OFF ON
ADDING TO FORECAST.
MJ
&&
MEDIUM RANGE (THURSDAY-TUESDAY)...
FOCUS FOR THE LAST HALF OF THE FORECAST IS ON FRIDAY NIGHT AND
SATURDAY AS THE NEXT POTENTIAL WINTER STORM SYSTEM MOVES THROUGH THE
CENTRAL AND SOUTHERN PLAINS. SHORTWAVE IN THE EAST PACIFIC IS
PROGGED TO DIG SOUTH SOUTHEAST ACROSS THE WEST COAST OVER THE NEXT
48 HOURS CARVING OUT ANOTHER TROUGH ACROSS THE WESTERN CONUS.
HOWEVER...UNLIKE THE PREVIOUS WEST COAST TROUGH...THIS ONE WILL STAY
PROGRESSIVE MOVING THROUGH THE CENTRAL AND SOUTHERN PLAINS DURING
THE FIRST HALF OF THE WEEKEND. MODEL AGREEMENT IS RATHER GOOD AT
THIS TIME...WITH THE GFS/ECMWF/AND CANADIAN ALL POINTING AT THE
SOUTHERN TRACK OF THE SURFACE LOW TO SWING AS FAR SOUTH AS
LOUISIANA. COLD AIR LOOKS TO JUST BARLEY BE IN PLACE AHEAD OF THE
SOUTHERN PLAINS TROUGH AS A SURFACE HIGH WILL SWEEP SOUTH FROM WEST
CANADA DURING THE DAY FRIDAY.
ISSUES THAT COULD ARISE WILL CENTER ON THE AVAILABLE MOISTURE LEFT
ACROSS THE PLAINS IN THE WAKE OF TODAYS ICE STORM...AND THE TRACK OF
THE LOW AS IT MOVES TO OUR SOUTH. MOISTURE LOOKS TO ACCOMPANY THE
TROUGH FROM THE EAST PACIFIC AS IT SWINGS INTO THE PLAINS. ECMWF
THINKS THIS IS MORE THAN ENOUGH TO GENERATE PRECIP ACROSS ALL OF
MISSOURI FRIDAY NIGHT AND SATURDAY. GFS IS A BIT STINGIER WITH THE
MOISTURE... BRINGING IN A STRONGER SURFACE HIGH FRIDAY...KEEPING THE
PRECIPITATION LIMITED TO THE SOUTHERN HALF OF MISSOURI. THOUGHTS ARE
THAT THE TRACK OF THE STORM SYSTEM WILL SHIFT A LITTLE FARTHER NORTH
OVER THE NEXT FEW RUNS...BASED ON PREVIOUS OBSERVATIONS OF
ADVERTISED STORM TRACKS LIKE THIS ONE. HAVE PUT CHANCE SNOW POPS IN
ACROSS THE SOUTHERN AND EASTERN EDGE OF THE FORECAST AREA FOR FRIDAY
NIGHT AND SATURDAY NIGHT AS A RESULT. HAVE PENCILED IN ONLY LIGHT
SNOW ACCUMULATIONS AT THIS TIME DUE TO UNCERTAINTIES IN THE STORM
TRACK AND MOISTURE AVAILABILITY.
OTHERWISE...EXPECT A BIT OF A WARM UP ON THE FAR SIDE OF THE WEEKEND
AS A SHORTWAVE RIDGE FOLLOWS THE SOUTHERN PLAINS TROUGH ACROSS THE
CONUS.
CUTTER
&&
.AVIATION...
FOR THE 00Z TAFS..IFR CEILINGS WILL CONTINUE THROUGH MUCH OF THE
OVERNIGHT PERIOD...GRADUALLY CLIMBING TO MVFR BY MID-MORNING.
FREEZING LINE CURRENTLY BETWEEN KSTJ AND KMCI TERMINALS...AND KANSAS
CITY TERMINALS WILL LIKELY REMAIN RAIN THROUGH THE EARLY EVENING
BEFORE TEMPERATURES SETTLE BACK BELOW FREEZING. PERIODS OF LIGHT
FREEZING RAIN/FREEZING DRIZZLE WILL THEN CONTINUE THROUGH THE
MIDNIGHT HOURS WITH LITTLE ADDITIONAL ICE ACCRETION.
VISIBILITIES WILL GENERALLY AVERAGE MVFR THIS EVENING...BUT WILL
LIKELY LOWER INTO THE IFR CATEGORY DURING THE EARLY MORNING HOURS AS
TEMPERATURES COOL AND A VERY MOIST AIRMASS WITH PATCHY FREEZING
DRIZZLE PERSISTS.
OTHERWISE...WINDS WILL REMAIN FROM THE NORTH AVERAGING BETWEEN 7 AND
10 KNOTS.
BOOKBINDER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER WEATHER ADVISORY UNTIL 9 PM TUESDAY FOR
MOZ001-MOZ002-MOZ003-MOZ004-MOZ005-MOZ006-MOZ007-MOZ011.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR MOZ008-
MOZ012-MOZ013-MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-
MOZ022-MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-
MOZ032-MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-
MOZ045-MOZ046-MOZ053-MOZ054.
KS...WINTER WEATHER ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR KSZ025-
KSZ057-KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Dec 11, 1:09 PM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 109 PM CST TUE DEC 11 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121915- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 109 PM CST TUE DEC 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LARGE AREA OF RAIN WILL CONTINUE TO AFFECT AREAS MAINLY SOUTHEAST OF A ST JOSEPH TO UNIONVILLE LINE THIS AFTERNOON. TEMPERATURES WITHIN THIS AREA HAVE REMAINED AT OR SLIGHTLY ABOVE FREEZING. HOWEVER...SLIGHTLY COLDER AIR OVER SOUTHEAST NEBRASKA IS SLOWLY SINKING SOUTHWARD AND TEMPERATURES ARE EXPECTED TO FALL SLOWLY THIS AFTERNOON WITH TEMPERATURES FALLING BELOW FREEZING NORTH OF A KANSAS CITY TO MACON LINE BY 5 PM. FORTUNATELY...BY THIS TIME THE BULK OF THE PRECIPITATION WILL HAVE MOVED OUT OF THOSE AREAS WHICH ARE BELOW FREEZING. THUS...ADDITIONAL ICE ACCUMULATIONS WILL BE LIMITED TO AROUND A TENTH OF AN INCH IN MOST CASES. HOWEVER...DUE TO THE HEAVY ICE ACCUMULATIONS ON POWER LINES AND TREES RESULTING IN EXTENSIVE DAMAGE NORTH OF AN ATCHISON KANSAS TO MACON LINE...EVEN THIS MINOR ICE ACCUMULATION WITH A SLIGHT INCREASE IN NORTHERLY WINDS TO 10 TO 15 MPH WILL EXACERBATE THE WIDESPREAD PROBLEMS. THE PRECIPITATION WILL END THIS EVENING BUT AREAS OF FREEZING DRIZZLE COULD FORM OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF LIGHT SNOW AND SLEET WEDNESDAY NIGHT FOR AREAS EAST OF A LINE FROM CLINTON TO MOBERLY. LITTLE OR NO ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ICE...SLEET AND ANY SNOW ACCUMULATIONS. MJ
In the hours before
Local storm report, Dec 11, 4:07 PM CST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
407 PM CST TUE DEC 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM ICE STORM GLENWOOD 40.52N 92.58W
12/11/2007 SCHUYLER MO DEPT OF HIGHWAYS
STATE ROUTE M CLOSED DUE TO UTILITY DAMAGE
&&
21Local storm report, Dec 11, 8:26 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
826 PM CST TUE DEC 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM ICE STORM PARKER 38.33N 94.99W
12/10/2007 LINN KS TRAINED SPOTTER
0.5 INCHES OF ICE ACCUMULATION.
0921 PM FREEZING RAIN LIBERTY 39.24N 94.42W
12/10/2007 M0.31 INCH CLAY MO NWS EMPLOYEE
0.31 INCHES OF FREEZING RAIN. SLUSHY PAVEMENT.
0921 PM ICE STORM CAMERON 39.74N 94.24W
12/10/2007 DEKALB MO EMERGENCY MNGR
1/4 TO 1/2 INCH ICE ON ELEVATED SURFACES. MAJOR ROADS
SLUSHY.
0925 PM ICE STORM TARKIO 40.44N 95.38W
12/10/2007 ATCHISON MO LAW ENFORCEMENT
1/4 INCH OF ICE IN TARKIO. SECONDARY ROADS VERY SLICK
0930 PM FREEZING RAIN TROY 39.79N 95.09W
12/10/2007 E0.20 INCH DONIPHAN KS LAW ENFORCEMENT
JUST UNDER 1/4 INCH OF ICE ACCUMULATIONS
0940 PM ICE STORM SAVANNAH 39.94N 94.83W
12/10/2007 ANDREW MO LAW ENFORCEMENT
1/4 INCH OF ICE ACCUMULATIONS...ONLY ONE ACCIDENT
REPORTED.
0950 PM ICE STORM ALBANY 40.25N 94.33W
12/10/2007 GENTRY MO LAW ENFORCEMENT
3/8 INCH ICE ACCUMULATIONS SO FAR...SECONDARY ROADS VERY
HAZARDOUS.
1004 PM ICE STORM PLATTSBURG 39.56N 94.46W
12/10/2007 CLINTON MO LAW ENFORCEMENT
3/8 INCH OF ICE ACCUMULATIONS IN PLATTSBURG.
1014 PM ICE STORM KINGSTON 39.64N 94.04W
12/10/2007 CALDWELL MO LAW ENFORCEMENT
JUST OVER 1/4 INCH OF ICE ACCUMULATIONS IN KINGSTON...ALL
ROADWAYS VERY ICY AT THIS TIME.
1113 PM FREEZING RAIN PLEASANT HILL 38.80N 94.27W
12/10/2007 M0.20 INCH CASS MO NWS EMPLOYEE
2/10 OF AN INCH OF ICE ACCUMULATIONS AT NWS FORECAST
OFFICE.
1147 PM ICE STORM HIGHLAND 39.86N 95.27W
12/10/2007 DONIPHAN KS LAW ENFORCEMENT
POWER REPORTED OUT IN THE CITY OF HIGHLAND. NO ICE TOTAL
ESTIMATES...HOWEVER ALL ROADS ARE ICE COVERED AND
HAZARDOUS. TREES AND POWERLINES ALSO BEGINNING TO BEND.
1200 AM ICE STORM 1 S GRANDVIEW 38.87N 94.52W
12/11/2007 JACKSON MO NWS EMPLOYEE
ONE QUARTER INCH ICE ACCUMULATION NOTED.
1245 AM ICE STORM 9 W MAYSVILLE 39.89N 94.53W
12/11/2007 DEKALB MO TRAINED SPOTTER
3/8 INCH OF ICE ACCUMULATIONS MAINLY ON TREES AND OTHER
ELEVATED SURFACES. TREES BEGINNING TO BEND SIGNIFICANTLY.
1249 AM FREEZING RAIN LANCASTER 40.52N 92.53W
12/11/2007 M0.20 INCH SCHUYLER MO LAW ENFORCEMENT
0.2 INCHES OF ICE ACCUMULATION SO FAR...MAIN ROADWAYS
REMAIN COVERED WITH SLUSH. THUNDER OBSERVED DURING
HEAVIER PERIODS OF RAIN
0114 AM ICE STORM TARKIO 40.44N 95.38W
12/11/2007 ATCHISON MO LAW ENFORCEMENT
JUST OVER 0.5 INCHES OF ICE ACCUM. UNTREATED ROADS ICE
COVERED...MAIN ROADS SLUSH COVERED. POWER OUTAGES IN
RURAL AREAS NEAR MOUND CITY AND ROCKPORT.
0118 AM ICE STORM MARYVILLE 40.34N 94.87W
12/11/2007 NODAWAY MO LAW ENFORCEMENT
APPROX. 0.5 INCH OF ICE ACCUMULATIONS. POWERLINES DOWN
ACROSS MANY AREAS OF THE COUNTY...ALL ROADS ICE COVERED.
0119 AM ICE STORM OSBORN 39.75N 94.36W
12/11/2007 DEKALB MO TRAINED SPOTTER
ESTIMATED 0.5 INCHES OF ICE ACCUMULATION
0125 AM ICE STORM ALBANY 40.25N 94.33W
12/11/2007 GENTRY MO LAW ENFORCEMENT
ESTIMATED 0.5 INCHES OF ICE ACCUMULATION. RAIN
ONGOING...HIGHWAY CREWS PLOWING MOSTLY SLUSH FROM THE
ROADS.
0135 AM ICE STORM PRINCETON 40.40N 93.59W
12/11/2007 MERCER MO LAW ENFORCEMENT
ESTIMATED 1/4 INCH OF ICE ACCUMULATIONS. SECONDARY ROADS
ICE COVERED.
0141 AM ICE STORM LANCASTER KS 39.57N 95.30W
12/11/2007 ATCHISON KS LAW ENFORCEMENT
MANY TREES FALLING DOWN DUE TO HEAVY ICE ACCUMULATIONS.
CITIES OF EFFINGHAM AND LANCASTER WITHOUT POWER AT THIS
TIME.
0201 AM ICE STORM GALLATIN 39.91N 93.96W
12/11/2007 DAVIESS MO CO-OP OBSERVER
1/4 INCH OF ICE ACCUMULATIONS
0239 AM ICE STORM ST JOSEPH 39.76N 94.85W
12/11/2007 BUCHANAN MO LAW ENFORCEMENT
POWER LINES DOWN ACROSS MUCH OF THE COUNTY...NUMEROUS
CITIES WITHOUT POWER AT THIS TIME. MANY TREES ALSO ON
FIRE DUE TO THE DOWNED POWER LINES. ESTIMATED 1/2 TO 3/4
INCH OF ICE ACCUMULATIONS.
0313 AM ICE STORM TRENTON 40.08N 93.60W
12/11/2007 GRUNDY MO AMATEUR RADIO
ESTIMATED BETWEEN 1/4 AND 1/2 INCH OF ICE
ACCUMULATIONS...POWERLINES AND TREES STRAINED FROM THE
ICE ACCUMULATIONS
0336 AM ICE STORM UNIONVILLE 40.48N 93.00W
12/11/2007 PUTNAM MO LAW ENFORCEMENT
UPWARD OF 1/2 INCH OF ICE ACCUMULATIONS. MOST OF THE CITY
OF UNIONVILLE IS OUT OF POWER
0339 AM ICE STORM LANCASTER 40.52N 92.53W
12/11/2007 SCHUYLER MO LAW ENFORCEMENT
ICE ACCUMULATIONS NOW APPROACHING 1/2 INCH...TREES
BEGINNING TO BEND AND BREAK.
0404 AM ICE STORM KIRKSVILLE 40.20N 92.58W
12/11/2007 ADAIR MO LAW ENFORCEMENT
ESTIMATED ICE ACCUMULATIONS JUST OVER 1/4 INCH. MAIN AND
SECONDARY ROADS ARE COVERED WITH SLUSH
0414 AM ICE STORM CHILLICOTHE 39.79N 93.55W
12/11/2007 LIVINGSTON MO LAW ENFORCEMENT
ESTIMATED 1/4-1/2 INCH OF ICE ACCUMULATIONS IN
CHILLICOTHE. POWER OUT IN PORTIONS OF THE CITY DUE TO
TRANSFORMER FAILURE. MANY TREES SAGGING DUE TO ICE
ACCUMULATIONS.
0414 AM ICE STORM LIBERTY 39.24N 94.42W
12/11/2007 CLAY MO LAW ENFORCEMENT
ESTIMATED 1/4-1/2 INCH OF ICE ACCUMULATIONS ACROSS THE
COUNTY. POWERLINES AND TREES HAVE BEEN DOWNED IN THE
CITIES OF LIBERTY...SMITHVILLE...AND HOLT.
0539 AM ICE STORM TRENTON 40.08N 93.60W
12/11/2007 GRUNDY MO AMATEUR RADIO
US HWY 65 CLOSED SOUTH OF TRENTON DUE TO POWERLINES
ACROSS THE ROAD
0555 AM ICE STORM BASEHOR 39.13N 94.93W
12/11/2007 LEAVENWORTH KS EMERGENCY MNGR
ESTIMATED 1/4 INCH OF ICE ACCUMULATIONS IN
BASEHOR...ROUGHLY 7500 CUSTOMERS WITHOUT POWER IN
LEAVENWORTH COUNTY.
0632 AM ICE STORM UNIONVILLE 40.48N 93.00W
12/11/2007 PUTNAM MO CO-OP OBSERVER
0.75 INCHES OF ICE ACCUMULATION. 8 TO 10 INCH DIAMETER
TREES DOWN WITH SCATTERED POWER OUTAGES.
0700 AM ICE STORM BROOKFIELD 39.79N 93.08W
12/11/2007 LINN MO CO-OP OBSERVER
0.25 INCH OF ICE ACCUMULATION.
0705 AM ICE STORM 2 WSW AMITY 39.86N 94.47W
12/11/2007 DEKALB MO TRAINED SPOTTER
ONE HALF INCH ACCUMULATION OF ICE. SEVERAL BRANCHES
DOWN...INCLUDING SOME 8 TO 10 INCH BRANCHES. 1.5 INCHES
OF ADDITIONAL RAIN.
0710 AM ICE STORM PRINCETON 40.40N 93.59W
12/11/2007 MERCER MO CO-OP OBSERVER
ONE HALF INCH OF ICE ACCUMULATION. BRANCHES CONTINUING TO
FALL.
0713 AM ICE STORM TRENTON 40.08N 93.60W
12/11/2007 GRUNDY MO AMATEUR RADIO
0.8 INCHES ICE ACCUMULATION. WIDE SPREAD TREES DOWN.
NUMEROUS POWER OUTAGES ACROSS THE COUNTY.
0713 AM ICE STORM HAMILTON 39.74N 94.00W
12/11/2007 CALDWELL MO AMATEUR RADIO
0.3 TO 0.6 INCHES ACCUMULATED ICE FROM FREEZING RAIN.
0713 AM ICE STORM 1 N HOLT 39.47N 94.34W
12/11/2007 CLINTON MO AMATEUR RADIO
SLIGHTLY MORE THAN 0.25 INCHES OF ACCUMULATED ICE ON THE
NORTH SIDE OF HOLT IN CLINTON COUNTY.
0713 AM ICE STORM 4 S FAIRFAX 40.28N 95.39W
12/11/2007 ATCHISON MO EMERGENCY MNGR
1/2 TO 3/4 OF AN INCH OF ACCUMULATED ICE CAUSING
WIDESPREAD TREE BRANCHES DOWN AND POWER OUTAGES. TRAVEL
STRONGLY DISCOURAGED.
0720 AM ICE STORM BASEHOR 39.13N 94.93W
12/11/2007 LEAVENWORTH KS EMERGENCY MNGR
ONE QUARTER INCH ICE ACCUMULATION.
0725 AM ICE STORM TONGANOXIE 39.11N 95.08W
12/11/2007 LEAVENWORTH KS EMERGENCY MNGR
ONE QUARTER INCH ICE ACCUMULATION.
0730 AM ICE STORM EASTON KS 39.35N 95.12W
12/11/2007 LEAVENWORTH KS EMERGENCY MNGR
THREE EIGHTHS INCH ICE ACCUMULATION.
0732 AM ICE STORM BETHANY 40.27N 94.03W
12/11/2007 HARRISON MO CO-OP OBSERVER
TWO INCHES OF FREEZING RAIN AND SLEET. POWER ALSO OUT AT
STATION.
0736 AM ICE STORM GREENWOOD 38.85N 94.34W
12/11/2007 JACKSON MO NWS EMPLOYEE
ONE QUARTER INCH ICE ACCUMULATION IN GREENWOOD.
0738 AM ICE STORM LEAVENWORTH 39.32N 94.92W
12/11/2007 LEAVENWORTH KS EMERGENCY MNGR
THREE EIGHTHS TO ONE HALF INCH ICE ACCUMULATION IN
LEAVENWORTH.
0747 AM ICE STORM LIVONIA 40.49N 92.70W
12/11/2007 PUTNAM MO CO-OP OBSERVER
ONE HALF INCH OF ICE ACCUMULATION.
0751 AM ICE STORM ATCHISON 39.56N 95.13W
12/11/2007 ATCHISON KS CO-OP OBSERVER
ONE HALF INCH ICE ACCUMULATION WITH MANY BRANCHES DOWN.
ROADS SLUSHY.
0752 AM FREEZING RAIN LENEXA 38.96N 94.79W
12/11/2007 E0.20 INCH JOHNSON KS CO-OP OBSERVER
A FEW SMALL BRANCHES DOWN AS WELL.
0802 AM ICE STORM CHILLICOTHE 39.79N 93.55W
12/11/2007 LIVINGSTON MO CO-OP OBSERVER
ONE QUARTER INCH ICE ACCUMULATION WITH A FEW TREE LIMBS
DOWN.
0810 AM ICE STORM RAYTOWN 38.99N 94.47W
12/11/2007 JACKSON MO CO-OP OBSERVER
ONE THIRD OF AN INCH OF ICE ACCUMULATION OBSERVED IN
RAYTOWN.
0822 AM FREEZING RAIN 5 E GREEN CITY 40.27N 92.86W
12/11/2007 E0.20 INCH SULLIVAN MO TRAINED SPOTTER
OVERNIGHT ICE ACCUMULATION 0.2 INCH. STORM TOTAL
ACCUMULATION ON GROUND 1.3 INCHES SO FAR.
0844 AM ICE STORM GREEN CITY 40.27N 92.96W
12/11/2007 SULLIVAN MO CO-OP OBSERVER
0.40 TO 0.50 INCH ICE ACCUMULATION WITH SOME 3 INCH
BRANCHES DOWN.
0855 AM ICE STORM MARYVILLE 40.34N 94.87W
12/11/2007 NODAWAY MO TRAINED SPOTTER
UP TO ONE INCH ICE ACCUMULATION ON DOWNWARD SLANTING
BRANCHES. ALSO...ONE HALF INCH ICE ACCUMULATION ON PORCH
RAILING.
0901 AM ICE STORM KIRKSVILLE 40.20N 92.58W
12/11/2007 ADAIR MO TRAINED SPOTTER
1/4 TO 1/2 INCH ICE ACCUMULATION ON TREES.
0905 AM ICE STORM ST JOSEPH 39.76N 94.85W
12/11/2007 BUCHANAN MO CO-OP OBSERVER
1 INCH OF ICE ACCUMULATION
0921 AM FREEZING RAIN 5 ESE CLINTON 38.35N 93.69W
12/11/2007 M0.10 INCH HENRY MO TRAINED SPOTTER
ACCUMULATED OVERNIGHT. MULTIPLE DAY TOTAL ACCUMULATION
NEARLY 1 INCH.
0926 AM ICE STORM GRANT CITY 40.49N 94.41W
12/11/2007 WORTH MO CO-OP OBSERVER
THREE QUARTERS OF AN INCH ICE ACCUMULATION WITH 4 TO 5
INCH DIAMETER BRANCHES DOWN AND POWER OUT.
0928 AM ICE STORM LONG BRANCH STATE PARK 39.74N 92.52W
12/11/2007 MACON MO CO-OP OBSERVER
ONE QUARTER INCH ICE ACCUMULATION.
0945 AM ICE STORM RIDGEWAY 40.38N 93.94W
12/11/2007 HARRISON MO CO-OP OBSERVER
ONE HALF OF AN INCH ICE ACCUMULATION.
1001 AM ICE STORM KNOXVILLE 39.45N 94.02W
12/11/2007 RAY MO CO-OP OBSERVER
ONE HALF INCH ICE ACCUMULATION OBSERVED.
1010 AM ICE STORM 2 WSW AMITY 39.86N 94.47W
12/11/2007 DEKALB MO TRAINED SPOTTER
SPOTTER OBSERVED ICE ACCUMULATIONS OF THREE FOURTHS OF AN
INCH...UP FROM AN EARLIER REPORT OF ONE HALF INCH ICE. 6
TO 8 INCH TREE LIMBS FALLING.
1029 AM ICE STORM OLATHE 38.89N 94.81W
12/11/2007 JOHNSON KS TRAINED SPOTTER
ESTIMATED 1/4 INCH ICE ACCUMULATION. SEVERAL TREE
BRANCHES DOWN.
1114 AM ICE STORM ATCHISON 39.56N 95.13W
12/11/2007 ATCHISON KS EMERGENCY MNGR
ONE QUARTER TO ONE HALF OF AN INCH ICE ACCUMULATION.
POWER IS OUT ACROSS THE COUNTY EXCEPT IN THE CITY OF
ATCHISON.
1122 AM ICE STORM 3 NW TROY 39.82N 95.13W
12/11/2007 DONIPHAN KS DEPT OF HIGHWAYS
K-7 CLOSED BETWEEN US-36 AND NEBRASKA STATE LINE DUE TO
DOWNED TREE LIMBS AND POWER LINES
1122 AM ICE STORM 2 N FAIRFAX 40.37N 95.39W
12/11/2007 ATCHISON MO DEPT OF HIGHWAYS
STATE HIGHWAY 59 CLOSED DUE TO DOWNED POWER LINES
1122 AM ICE STORM 1 NW MOUND CITY 40.15N 95.25W
12/11/2007 HOLT MO DEPT OF HIGHWAYS
US HIGHWAY 59 CLOSED DUE TO DOWNED POWER LINES
1122 AM ICE STORM 1 SE NEW POINT 40.06N 95.07W
12/11/2007 HOLT MO DEPT OF HIGHWAYS
STATE HIGHWAY H CLOSED DUE TO DOWNED POWER LINES
1217 PM ICE STORM 2 S SPICKARD 40.21N 93.59W
12/11/2007 GRUNDY MO DEPT OF HIGHWAYS
US-65 CLOSED DUE TO DOWNED POWER LINES
1234 PM ICE STORM 2 NNW SALINE 40.56N 93.73W
12/11/2007 MERCER MO DEPT OF HIGHWAYS
STATE HIGHWAY B CLOSED DUE TO DOWNED POWER LINES
1234 PM ICE STORM 1 S TARKIO 40.43N 95.38W
12/11/2007 ATCHISON MO DEPT OF HIGHWAYS
US-136 CLOSED DUE TO DOWNED POWER LINES
1256 PM ICE STORM GALLATIN 39.91N 93.96W
12/11/2007 DAVIESS MO CO-OP OBSERVER
MEASURED 1/2 INCH ICE ON TREES
1256 PM ICE STORM 4 NW KING CITY 40.09N 94.58W
12/11/2007 GENTRY MO DEPT OF HIGHWAYS
STATE HIGHWAY BB CLOSED DUE TO DOWNED POWER LINES
0113 PM ICE STORM 1 S GREEN CASTLE 40.25N 92.88W
12/11/2007 SULLIVAN MO DEPT OF HIGHWAYS
STATE ROUTE FF CLOSED DUE TO DOWNED POWER LINES
0113 PM ICE STORM 2 WSW BOYNTON 40.27N 93.12W
12/11/2007 SULLIVAN MO DEPT OF HIGHWAYS
STATE ROUTE 5 CLOSED DUE TO DOWNED POWER LINES
0155 PM ICE STORM 3 NW AGENCY 39.69N 94.79W
12/11/2007 BUCHANAN MO DEPT OF HIGHWAYS
STATE ROUTE O CLOSED DUE TO UTILITY DAMAGE
0224 PM ICE STORM 4 W FORTESCUE 40.05N 95.39W
12/11/2007 HOLT MO DEPT OF HIGHWAYS
US-159 CLOSED DUE TO UTILITY DAMAGE
0243 PM ICE STORM SKIDMORE 40.29N 95.08W
12/11/2007 NODAWAY MO DEPT OF HIGHWAYS
STATE ROUTE 113 CLOSED DUE TO UTILITY DAMAGE
0407 PM ICE STORM GLENWOOD 40.52N 92.58W
12/11/2007 SCHUYLER MO DEPT OF HIGHWAYS
STATE ROUTE M CLOSED DUE TO UTILITY DAMAGE
0822 PM FREEZING RAIN WINSTON 39.87N 94.14W
12/11/2007 U0.00 INCH DAVIESS MO LAW ENFORCEMENT
DAVIESS COUNTY REPORTING THAT I-35 HAS BEEN SHUT DOWN
ACROSS THE COUNTY WITH NUMEROUS ACCIDENTS AND ROLLOVERS
REPORTED BETWEEN WINSTON AND PATTONSBURG FROM LIGHT
FREEZING RAIN AND BLACK ICE. TEMPERATURE HAS FALLEN FROM
31 TO 27 IN THE PAST HOUR.
&&
BOOKBINDERNearby
River Flood Warnings in Kansas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.